Patient: I need two further blood tests for clotting and liver function should i be worried?!
Symptoms: Bleeding easily, bruising, weightloss, nausea
Doctor: Thank you for writing to us.I am confused about you question. Please explain the complete diagnosis or history or th e symptoms that you are having. If you are bleeding easily, then you may be having some bleeding disorder. In such a case, you may have some disorder that can be diagnosed by getting the blood clotting tests done.I recommend that you get the tests done. Though the symptoms can mean something grave, they can also indicate a simple illness and I do not want to worry you unnecessarily. Liver function tests are done to check for liver damage due to many causes. These can be connected to blood tests in some cases.Please write back to me with the provisional diagnosis or more details of the history and I will be able to help you.Thank you and I look forward to your response.
Comments / Follow Ups
Patient: I have been bruising and bleeding easily so have had blood tests done. They have asked me to go back in two weeks time to have two futher blood tests for clotting and liver function, should i have cause for concern? Lifestyle is very healthy i dont smoke and rarely drink and have a normal bmi.
Doctor: Thank you for the follow up.
I understand the scenario better now. There are many causes for bruising and bleeding commonly. Based on your age and the history you have given I might lean towards an autoimmune disorder or a vitamin deficiency.
If the bleeding is not severe and is not hampering your day to day life and you are not having weakness or fever, I would not worry a lot about it. The fact that they asked you to wait for 2 weeks makes it seem unimportant. It is also possible that they noted something a little bit amiss and wanted to check that things were normal after 2 weeks.
I assume that no therapy or treatment was started on you and that you are reasonably fine now. In this case, I would wait for the test results. Also, you should be alert for increased heart rate, full body rash, breathing difficulty, fainting and fever.
If you develop any of these, please see a Doctor asap. Hope this helps you. All the best